Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rigidity of some Weyl manifolds with nonpositive sectional curvature

Author: Maciej P. Wojtkowski
Journal: Proc. Amer. Math. Soc. 133 (2005), 3395-3402
MSC (2000): Primary 53C99, 37Dxx
Published electronically: June 20, 2005
MathSciNet review: 2161165
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a list of all locally metric Weyl connections with nonpositive sectional curvatures on two types of manifolds, $n$-dimensional tori $\mathbb{T}^{n}$and $\mathbb{M}^{n} =\mathbb{S}^{1}\times \mathbb{S}^{n-1}$ with the standard conformal structures. For $\mathbb{M}^{n}$ we prove that it carries no other Weyl connections with nonpositive sectional curvatures, locally metric or not. In the case of $\mathbb{T}^{n}$ we prove the same in the more narrow class of integrable connections.

References [Enhancements On Off] (What's this?)

  • [AW] R. Azencott, E.N. Wilson, Homogeneous manifolds with negative curvature, I, Trans. AMS 215 (1976), 323 - 362. MR 0394507 (52:15308)
  • [F] G. B. Folland, Weyl manifolds, J. Diff. Geom. 4 (1970), 145 - 153. MR 0264542 (41:9134)
  • [GR] G. Gallavotti, D. Ruelle, SRB states and nonequilibrium statistical mechanics close to equilibrium, Commun. Math. Phys. 190 (1997), 279 - 285. MR 1489572 (99a:82057)
  • [G] P. Gauduchon, La 1-forme de torsion d'une variété hermitienne compacte, Math. Ann. 267 (1984), 495 - 518. MR 0742896 (87a:53101)
  • [R] D. Ruelle, Smooth dynamics and new theoretical ideas in nonequilibrium statistical mechanics, J. Stat. Phys. 95 (1999), 393 - 468. MR 1705592 (2000k:82054)
  • [W1] M.P. Wojtkowski, W-flows on Weyl manifolds and gaussian thermostats, J. Math. Pures. Appl 79 (2000), 953 - 974. MR 1801870 (2001k:37044)
  • [W2] M.P. Wojtkowski, Weyl manifolds and Gaussian thermostats, Proceedings of the International Congress of Mathematicians, Beijing 2002 III (2002), 511 - 523. MR 1957557 (2004c:37155)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C99, 37Dxx

Retrieve articles in all journals with MSC (2000): 53C99, 37Dxx

Additional Information

Maciej P. Wojtkowski
Affiliation: Department of Mathematics, University of Arizona, Tucson, Arizona 85721

Keywords: Weyl connection, nonpositive sectional curvature
Received by editor(s): April 11, 2003
Received by editor(s) in revised form: April 12, 2004
Published electronically: June 20, 2005
Additional Notes: The author is grateful to Leonid Friedlander, Feliks Przytycki, Don Wang and the referee for their comments.
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2005 by the author

American Mathematical Society